MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LEGION ANTERIOR VITRECTOMY HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LEGION ANTERIOR VITRECTOMY HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065753050
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during cataract surgery, the ophthalmic handpiece was not cutting and displayed an advisory code.The surgery was completed manually using forceps, without the use of a vitrectomy cutter.There was no patient contact or harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a vit cutter was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The vit cutter was received for testing on this investigation.A visual assessment of the returned sample revealed a missing connector cap.The handpiece was connected to a calibrated breakout test box, where the resistance values were found to be within specification.The returned handpiece was connected to a calibrated system.The handpiece was recognized by the system.A system message (sm) was displayed when the handpiece attempted the pre-surgery vit test.A probe test was performed on the handpiece, which found the tip port did not move.Disassembling the handpiece revealed coil failure.However, how or when the coil became nonconforming remains inconclusive.The root cause of the reported event can be attributed to a nonconforming coil.However, how or when the coil became nonconforming remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Similar incident/event data was collected for the associated reported events.Quality assurance will continue to perform periodic monitoring for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LEGION ANTERIOR VITRECTOMY HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23366784
Report Number2028159-2025-01575
Device Sequence Number9931951
Product Code HQC
UDI-Device Identifier00380657530502
UDI-Public(01)00380657530502(17)310511(11)210513(10)13W8YY
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K191650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065753050
Device Lot Number13W8YY
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown